Indiana, 2013Winter Storm in Indiana, December 5 to 6, 2013
December 5 to 6, 2013 · NWS IND · 18 events in 18 counties and zones
As a cold front stalled out to the east of central Indiana on December 5th and 6th, waves of low pressure rode along the front. These waves generated snow, sleet, and freezing rain across much of central Indiana.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front stalled out to the east of central Indiana on December 5th and 6th, waves of low pressure rode along the front. These waves generated snow, sleet, and freezing rain across much of central Indiana. By the time the snow ended December 6, up to around 1 foot of snow fell in parts of the area. The most snow fell across southern sections of central Indiana, along with some ice accumulation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 5, 6:14 PM EST, 46 minutes earlier.
Area forecast discussion, Dec 5, 6:14 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EST THU DEC 5 2013
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 1258 PM EST THU DEC 5 2013
AN ACTIVE WEATHER PATTERN IS EXPECTED THE NEXT 24 HOURS AS WINTRY
WEATHER RETURNS TO CENTRAL INDIANA. A COLD FRONT HAS PUSHED
SOUTHEAST OF CENTRAL INDIANA...ALLOWING MUCH COLDER AIR TO PUSH IN
TO THE AREA. A FLOW OF MOIST AIR ALOFT ALONG WITH SEVERAL UPPER
LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH IN TO
CENTRAL INDIANA TONIGHT AND AGAIN ON FRIDAY. THIS WILL RESULT IN
ACCUMULATING SNOW TONIGHT AND FRIDAY FOR MOST OF CENTRAL
INDIANA...AND THE FIRST REAL BIG SNOW OF THE SEASON.
HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE AREA FRIDAY
NIGHT...ENDING THE SNOW. HOWEVER VERY COLD...ARCTIC AIR WILL ARRIVE
IN INDIANA...WITH TEMPERATURES WELL BELOW NORMAL THOUGH THE WEEKEND.
ANOTHER PASSING STORM SYSTEM MAY BRING SOME LIGHT SNOW OR FREEZING
PRECIPITATION TO AREA ON SUNDAY THROUGH MONDAY. YET ANOTHER SHOT
OF ARCTIC AIR IS THEN EXPECTED TO ARRIVE ON FOR THE MIDDLE OF NEXT
WEEK AND HIGH TEMPERATURES WILL ONLY BE IN THE TEENS.
&&
.NEAR TERM /TONIGHT/...
ISSUED AT 1258 PM EST THU DEC 5 2013
RADAR THIS AFTERNOON SHOWS A SURGE OF MOISTURE OVER SOUTHERN
ILLINOIS STREAMING NORTHEAST TOWARD CENTRAL INDIANA. SURFACE
ANALYSIS EARLY THIS AFTERNOON SHOWS COLD HIGH PRESSURE IN PLACE
ACROSS THE CENTRAL PLAINS AND A COLD FRONT EAST OF INDIANA...OVER
CENTRAL OHIO...EASTERN KENTUCKY AND CENTRAL TENNESSEE. COLD WEST
TO NORTHWEST SURFACE FLOW WAS IN PLACE ACROSS CENTRAL INDIANA.
SURFACE TEMPS WERE FALLING THIS AFTERNOON ACROSS THE NORTHWEST
PARTS OF THE STATE AND BARELY RISING ACROSS SOUTH. THE WATER VAPOR
IMAGERY IS IMPORTANT TODAY. IT SHOWS A PLUME OF MOISTURE STREAMING
ACROSS MEXICO INTO THE AMERICAN SOUTHWEST AND THEN NORTHEAST INTO
THE GREAT LAKES AND OHIO VALLEY. THIS STREAM OF MOISTURE WILL BE
OUR SOURCE FOR PRECIP OVER THE NEXT 24-36 HOURS.
FORECAST SOUNDINGS ACROSS THE AREA LEAN TOWARD A FREEZING RAIN
PRECIP TYPE LATE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN
PARTS OF CENTRAL INDIANA. PRECIPITABLE WATER VALUES AROUND 0.8
INDICATE PLENTY OF MOISTURE AVAILABLE FOR THIS SYSTEM. COLDER AIR
IS EXPECTED TO ARRIVE ACROSS THE ENTIRE FORECAST AREA AFTER 06Z AS
ALL FORECAST SOUNDINGS FALL BELOW FREEZING...CHANGING THE PRECIP
TYPE TO ALL SNOW REGION WIDE.
THUS HAVE TRENDED FORECASTS TOWARD 100 POPS...WITH BEST CHANCES
FOR FREEZING PRECIP ACROSS SOUTHERN PARTS OF THE FORECAST AREA
THIS EVENING. ALSO GIVEN THE EXPECTED PATH OF THE BAND OF
MOISTURE...SOUTHERN INDIANA IS IN THE MOST FAVORABLE POSITION FOR
HEAVIER SNOW AMOUNTS. AS FOR TEMPS...GIVEN THE COLD AIR ADVECTION
BUT EXPECTED PRECIPITATION...HAVE TRENDED LOWS AT OR ABOVE MAVMOS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
ISSUED AT 1258 PM EST THU DEC 5 2013
SNOW IS EXPECTED ON FRIDAY. FORECAST SOUNDINGS AND TIME HEIGHT
SECTIONS CONTINUE TO SUGGEST A SATURATED COLUMN THROUGH THE DAY
WITH SOUNDINGS ENTIRELY BELOW FREEZING. FLOW ALOFT CONTINUES TO
SUGGEST THE MOIST SOUTHERN JET OF MOISTURE STREAMING IN TO THE
OHIO VALLEY. EMBEDDED SHORT WAVE ARE EXPECTED TO PROVIDE MORE
FORCING FOR ONGOING SNOW. TIME HEIGHT SECTIONS SHOW ANOTHER ROUND
OF GOOD VV DURING THE AFTERNOON HOURS. PRECIPITABLE WATER VIA
FORECAST SOUNDINGS SHOW A CONTINUOUS STREAM OF MOISTURE ACROSS THE
AREA WITH VALUES AROUND 0.60-0.80 FROM 12Z THROUGH 18Z AND AFTER
BEFORE TRAILING OFF AFTER 00Z SAT. THUS PLENTY OF MOISTURE APPEARS
AVAILABLE.
FRONTOGENESIS FORCING APPEARS VERY FAVORABLE FOR THIS
EVENT...AGAIN SHOWING A PERIOD STRONG FORCING MID DAY FRIDAY. THUS
WITH HIGH MOISTURE AND VERY GOOD FORCING EXPECT BANDS OF SNOW
ACROSS THE AREA ON FRIDAY. AGAIN...HEAVIEST AMOUNTS WILL BE ACROSS
THE SOUTHERN PARTS OF FORECAST AREA...WITH LIGHTER AMOUNTS NORTHWEST.
WITH ONGOING PRECIP EXPECTED ON FRIDAY HAVE TRENDED TEMPS COOLER
THAN MAV...STEADY IN THE UPPER 20S.
ON FRIDAY NIGHT...DEEP MOISTURE IS LOST IN THE FORECAST SOUNDINGS
AS BEST FORCING IS LOST AND THE SOUTHERN STREAM SHIFTS EAST. HIGH
PRESSURE OVER THE CENTRAL PLAINS CONTINUES TO BUILD ACROSS THE
REGION A COLD SURFACE RIDGE BUILDS ACROSS CENTRAL ILLINOIS AND
CENTRAL INDIANA. THUS WILL TREND TOWARD A BECOMING PARTLY CLOUDY
SKY. A FEW LINGERING SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE
ACROSS THE EAST AS FRIDAY/S SYSTEM DEPARTS.
HIGH PRESSURE WILL PROVIDE COLD BUT DRY WEATHER FOR SATURDAY.
FORECAST SOUNDINGS REMAIN QUITE DRY. THUS WILL TREND TOWARD A
PARTLY CLOUDY SKY. AS FOR TEMPS DURING THIS PERIOD...GIVEN THE
EXPECTED FRESH SNOW AND COLD AIR IN PLACE WILL TREND HIGHS AND
LOWS COOLER THAN MAVMOS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 252 PM EST THU DEC 5 2013
MAIN ISSUE IN THE LONG TERM IS ANOTHER WINTER SYSTEM POSSIBLY
IMPACTING THE AREA EARLY SUNDAY INTO SUNDAY NIGHT. MODELS APPEAR
THEY MAY BE TRENDING SLIGHTLY COOLER MAINLY DURING THE DAY ON
SUNDAY. PRECIP MAY SNEAK INTO THE SOUTHERN FORECAST AREA AROUND
DAYBREAK SUNDAY IN THE FORM OF SNOW...WITH LIGHT SNOW POTENTIALLY
ACROSS MUCH OF THE AREA SUNDAY MORNING. PRECIP MAY TRANSITION TO A
MIX OF SLEET AND SNOW WITH SOME FREEZING RAIN POSSIBLE ACROSS THE
SOUTHWEST SUNDAY AFTERNOON. THIS MIX POTENTIAL WILL EXPAND A BIT
FURTHER NORTHWEST SUNDAY EVENING BEFORE COLD AIR AGAIN OVERTAKES THE
AREA AND MOST PRECIP LATE SUNDAY NIGHT CHANGES BACK TO SNOW...WITH
THE EXCEPTION OF A LIGHT MIX POSSIBLE IN THE EAST.
AMOUNTS WITH THIS SYSTEM...WHILE STILL QUITE UNCERTAIN BEING SO FAR
OUT...APPEAR VERY LIGHT ACROSS MOST OF THE FORECAST AREA. ACROSS THE
SOUTHEASTERN HALF OF THE AREA...FROM VINCENNES TO INDIANAPOLIS AND
MUNCIE SOUTHEASTWARD...1-3 INCHES OF SNOW/SLEET APPEAR POSSIBLE WITH
POTENTIAL FOR A FEW HUNDREDTHS OF FREEZING RAIN. SNOW/SLEET
ACCUMULATIONS OF UP TO 4 INCHES APPEAR POSSIBLE ACROSS THE FAR
SOUTHEASTERN FORECAST AREA...IN THE NORTH VERNON AREA.
ONCE THIS SYSTEM EXITS...DRY WEATHER WILL DOMINATE THE REMAINDER OF
THE FORECAST PERIOD...AND TEMPS WILL TURN SHARPLY COLDER. HIGHS MAY
NOT GET OUT OF THE TEENS AT TIMES NEXT WEEK. ALLBLEND HANDLED THE
OUTER PERIODS WELL AND FEW CHANGES WERE REQUIRED.
&&
.AVIATION /DISCUSSION FOR 060000Z TAF ISSUANCE/...
ISSUED AT 557 PM EST THU DEC 5 2013
DETERIORATING FLYING CONDITIONS ARE EXPECTED AT THE SITES AS A
STRONG WINTER STORM IS IN PLACE ACROSS CENTRAL INDIANA FOR THE
NEXT 24 HOURS. KLAF IS NORTH ENOUGH TO MISS MOST OF THE EFFECTS
AND WILL KEEP VFR THERE THROUGH THE NIGHT BUT MVFR TO IFR FRIDAY
LATE MORNING/AFTERNOON AS SNOW FINALLY GETS GOING THERE THEN. KHUF
AND KIND APPEAR TO BE VERY CLOSE TO A LINE OF SNOW/SLEET/FREEZING
RAIN MIX VERSUS NO PRECIP AND RADAR SHOWS THIS PRECIP/NO PRECIP
LINE COULD CONTINUE IN A SIMILAR SPOT FOR THE NEXT COUPLE OF
HOURS BEFORE INCHING NORTH. FORECAST SOUNDINGS THOUGH SHOW PRECIP
SHOULD BE ALL SNOW AT THESE SITES BY 0-1Z. THESE SOUNDINGS ALSO
INDICATE HEAVIEST SNOW COULD OCCUR IN A 6-8Z OR SO TIME WINDOW SO
INCLUDED A TEMPO GROUP THEN WITH 1/2SM AND IFR CEILINGS. UNTIL
THEN EXPECT MVFR. FRIDAY GUIDANCE AND SOUNDINGS SHOW SNOW THROUGH
THE DAY WITH DROPPING CEILINGS. AT KBMG FREEZING RAIN IS OCCURRING
AND COULD CONTINUE FOR SOME TIME WITH SLEET MIXING IN OFF AND ON
UNTIL AROUND 6-7Z ACCORDING TO FORECAST SOUNDINGS BEFORE CHANGING
OVER TO SNOW. LOW END MVFR TO HIGH END IFR CEILINGS MOST OF THE
NIGHT THERE WITH LOWERING HAPPENING LATE FRIDAY MORNING AND
HEAVIER SNOW ARRIVING. THE SYSTEM SHOULD BE ON IT/S WAY OUT BY THE
END OF THE TAF PERIOD AROUND 0Z SATURDAY.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 10 PM THIS EVENING TO MIDNIGHT EST
FRIDAY NIGHT FOR INZ037-039>042-044>049-051>057-060>065-067>072.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST FRIDAY NIGHT FOR
INZ021-028>031-035-036-038-043.
&&
SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....NIELD
AVIATION...CP
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 5, 3:09 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
309 PM EST THU DEC 5 2013
INZ037-039>042-044>049-051>057-060>065-067>072-062015-
BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
309 PM EST THU DEC 5 2013
...WINTER STORM TO PRODUCE HAZARDOUS CONDITIONS INTO FRIDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS EVENING AND TONIGHT.
OUTLOOK: A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL
OVERSPREAD CENTRAL INDIANA EARLY THURSDAY EVENING THEN CHANGE OVER
TO SNOW THURSDAY NIGHT.
HAZARDS: FREEZING RAIN AND SLEET THEN SNOW.
TIMING: LATE AFTERNOON THURSDAY...CONTINUING THURSDAY NIGHT.
DISCUSSION: FREEZING TEMPERATURES OVERSPREADING CENTRAL INDIANA
COMBINED WITH PRECIPITATION MOVING INTO THE REGION WILL RESULT IN
A WINTRY MIX THAT WILL CHANGE TO SNOW OVERNIGHT. TRANSITION TO
SNOW WILL OCCUR EARLY EVENING IN WESTERN INDIANA AND AFTER
MIDNIGHT IN SOUTHEAST COUNTIES. SOME 2 TO 4 INCHES OF SNOW
ACCUMULATION WILL BE LIKELY BY DAYBREAK FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
OUTLOOK: SNOW...LOCALLY HEAVY AT TIMES...WILL IMPACT THE REGION ON
FRIDAY. A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE
SUNDAY THROUGH MONDAY.
DISCUSSION: A SECOND WAVE OF PRECIPITATION WILL TRACK UP THE OHIO
VALLEY FRIDAY. THIS WILL PRODUCE WIDESPREAD AND LOCALLY HEAVY
SNOWFALL ON FRIDAY. STORM TOTAL SNOW AMOUNTS FROM 6 TO 10 INCHES
ARE EXPECTED WITH THE HIGHEST AMOUNTS ALONG AND NEAR THE HIGHWAY
US50 CORRIDOR. REFER TO THE WINTER STORM WARNING PRODUCT FOR
ADDITIONAL INFORMATION.
ANOTHER STORM SYSTEM WILL BRING A WINTRY MIX SUNDAY THROUGH MONDAY
AND COULD BRING AN ADDITIONAL LIGHT ACCUMULATION OF SNOW AND ICE.
BITTERLY COLD AIR WILL ARRIVE BY TUESDAY WITH AFTERNOON TEMPERATURES
ONLY EXPECTED TO REACH THE TEENS TUESDAY AND WEDNESDAY. OVERNIGHT
TEMPERATURES WILL DROP TO NEAR ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE REPORT SNOW...SLEET AND FREEZING RAIN AND ANY
IMPACTS THEY ARE CAUSING THAT YOU ARE AWARE OF.
INZ021-028>031-035-036-038-043-062015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
TIPTON-VERMILLION-
309 PM EST THU DEC 5 2013
...WINTER WEATHER ADVISORY THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS EVENING AND TONIGHT.
OUTLOOK: A MIXTURE OF SNOW AND SLEET WILL DEVELOP BY LATE THIS
AFTERNOON...GRADUALLY TRANSITIONING TO ALL SNOW BEFORE MIDNIGHT.
HAZARDS: SNOW AND SLEET.
TIMING: BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THE
NIGHT.
DISCUSSION: COLDER AIR AND PRECIPITATION OVERSPREADING CENTRAL
INDIANA WILL PRODUCE WINTRY CONDITIONS. SLEET AND SNOW WILL CHANGE
OVER TO ALL SNOW EARLY THURSDAY EVENING. AROUND 1 TO 2 INCHES OF
SNOW ACCUMULATION WILL BE OCCUR BY DAYBREAK FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
OUTLOOK: SNOW...LOCALLY HEAVY AT TIMES...WILL IMPACT THE REGION ON
FRIDAY. A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE
SUNDAY THROUGH MONDAY.
DISCUSSION: A SECOND UPPER WAVE WILL TRACK THROUGH THE OHIO VALLEY
FRIDAY AS THE COLD FRONT MOVES INTO THE SOUTHERN APPALACHIANS.
THIS WILL PRODUCE SNOWFALL ON FRIDAY...WITH STORM TOTAL
ACCUMULATIONS OF 3 TO 5 INCHES BY FRIDAY EVENING.
ANOTHER STORM SYSTEM WILL BRING A WINTRY MIX SUNDAY THROUGH MONDAY
AND COULD BRING AN ADDITIONAL LIGHT ACCUMULATION OF SNOW.
BITTERLY COLD AIR WILL ARRIVE BY TUESDAY WITH AFTERNOON TEMPERATURES
ONLY EXPECTED TO REACH THE TEENS TUESDAY AND WEDNESDAY. OVERNIGHT
TEMPERATURES WILL DROP TO NEAR ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE REPORT SNOWFALL AND ANY MIXED PRECIPITATION
AMOUNTS AS WELL AS ANY IMPACTS THEY MAY BE CAUSING IN YOUR AREA.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
TUCEK
Winter Storm, Knox
- When
- December 5, 7:00 PM EST to December 6, 7:00 PM EST
- Where
- Knox forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
Snowfall observations of 11 and 11.9 inches were taken near Vincennes and Bicknell, respectively.
Winter Storm, Daviess
- When
- December 5, 7:00 PM EST to December 6, 7:30 PM EST
- Where
- Daviess forecast zone
- Reported by
- Public
- Coordinates
- 38.702, -87.072 (the zone’s center; the record gives no point)
Snowfall observations of 10 and 10.8 inches were taken near Washington.
Winter Storm, Greene
- When
- December 5, 7:30 PM EST to December 6, 7:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.036, -86.962 (the zone’s center; the record gives no point)
Snowfall observations of 9.1 and 10 inches were taken near Solsberry and Bloomfield, respectively.
Winter Storm, Martin
- When
- December 5, 7:30 PM EST to December 6, 8:00 PM EST
- Where
- Martin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.708, -86.803 (the zone’s center; the record gives no point)
Snowfall observations of 9.2 and 10.3 inches were taken near Loogootee and Shoals, respectively.
Winter Storm, Lawrence
- When
- December 5, 7:30 PM EST to December 6, 8:00 PM EST
- Where
- Lawrence forecast zone
- Reported by
- Social Media
- Coordinates
- 38.841, -86.483 (the zone’s center; the record gives no point)
Snowfall observations of 7.5 and 9 inches were taken near Bedford and Mitchell, respectively.
Winter Storm, Vigo
- When
- December 5, 8:00 PM EST to December 6, 5:00 PM EST
- Where
- Vigo forecast zone
- Reported by
- Unknown
- Coordinates
- 39.431, -87.390 (the zone’s center; the record gives no point)
Some locations within Vigo County saw approximately 6 inches of snow.
Winter Storm, Clay
- When
- December 5, 8:00 PM EST to December 6, 5:00 PM EST
- Where
- Clay forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.393, -87.116 (the zone’s center; the record gives no point)
An observer near Jasonville measured 7.5 inches of snow.
Winter Storm, Owen
- When
- December 5, 8:00 PM EST to December 6, 6:00 PM EST
- Where
- Owen forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.313, -86.838 (the zone’s center; the record gives no point)
Two trained spotters near Gosport measured 8 and 8.5 inches of snow.
Winter Storm, Johnson
- When
- December 5, 8:00 PM EST to December 6, 7:00 PM EST
- Where
- Johnson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.490, -86.102 (the zone’s center; the record gives no point)
Snowfall observations of 5.8 and 6 inches were taken near Greenwood and Franklin, respectively.
Winter Storm, Sullivan
- When
- December 5, 8:00 PM EST to December 6, 6:30 PM EST
- Where
- Sullivan forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.089, -87.415 (the zone’s center; the record gives no point)
A snowfall observations of 7 inches was taken near Sullivan.
Winter Storm, Monroe
- When
- December 5, 8:00 PM EST to December 6, 7:30 PM EST
- Where
- Monroe forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.161, -86.523 (the zone’s center; the record gives no point)
Snowfall observations of 9 and 10.1 inches were taken near Ellettsville and Bloomington, respectively.
Winter Storm, Brown
- When
- December 5, 8:00 PM EST to December 6, 7:30 PM EST
- Where
- Brown forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -86.227 (the zone’s center; the record gives no point)
A snowfall observation of 9 inches was taken near Gnaw Bone.
Winter Storm, Jackson
- When
- December 5, 8:00 PM EST to December 6, 8:30 PM EST
- Where
- Jackson forecast zone
- Reported by
- Social Media
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
A snowfall observation of 9 inches was taken in Seymour.
Winter Storm, Shelby
- When
- December 5, 8:30 PM EST to December 6, 7:30 PM EST
- Where
- Shelby forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.524, -85.792 (the zone’s center; the record gives no point)
Snowfall observations of 6 and 7.5 inches were taken near Fairland and Shelbyville, respectively.
Winter Storm, Bartholomew
- When
- December 5, 8:30 PM EST to December 6, 8:00 PM EST
- Where
- Bartholomew forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.206, -85.898 (the zone’s center; the record gives no point)
Snowfall observations of 7.5 and 8.2 inches were taken near Taylorsville and Columbus, respectively.
Winter Storm, Jennings
- When
- December 5, 8:30 PM EST to December 6, 9:00 PM EST
- Where
- Jennings forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 38.997, -85.628 (the zone’s center; the record gives no point)
A snowfall observation of 6.5 inches was taken in North Vernon.
Winter Storm, Morgan
- When
- December 5, 9:00 PM EST to December 6, 6:00 PM EST
- Where
- Morgan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.482, -86.446 (the zone’s center; the record gives no point)
Snowfall observations of 5.8 and 7.5 inches were taken in Brooklyn and Martinsville, respectively.
Winter Storm, Decatur
- When
- December 5, 9:00 PM EST to December 6, 9:00 PM EST
- Where
- Decatur forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.307, -85.501 (the zone’s center; the record gives no point)
A snowfall observation of 6.8 inches was taken near Greensburg.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Texas, December 5 to 6, 20138 deaths · 376 injured · $50 million · 28 events
- Winter Storm and Winter Weather in Arkansas, December 5 to 6, 20131 death · 1 injured · $26 million · 45 events
- High Wind and Frost and Freeze in California, December 5 to 10, 2013$440 million · 86 kt wind · 7 events
- Ice Storm and Winter Storm in Texas, December 5 to 6, 20131 death · 2 injured · 10 events
- Ice Storm and Winter Storm in Oklahoma, December 5 to 6, 2013$3.3 million · 23 events
- Ice Storm and Winter Storm in Arkansas, December 5 to 6, 2013$1.9 million · 7 events
- Flooding and Heavy Rain in Kentucky, December 5 to 7, 2013$66,000 · 33 events
- Winter Storm in Kentucky, December 5 to 6, 2013$70,000 · 22 events
- Frost and Freeze in Arizona, December 5 to 11, 2013$100,000 · 1 event
- Frost and Freeze in Nevada, December 5 to 10, 2013$100,000 · 1 event
- Ice Storm in Oklahoma, December 5 to 6, 2013$100,000 · 1 event
- Winter Storm and Winter Weather in Oklahoma, December 5 to 6, 201334 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491685, 491686, 491676, 491687, 491688, 491665, 491668, 491670, 491673, 491675, 491681, 491682, 491689, 491674, 491683, 491690, 491672, 491684.